Rocky Mountain Journal of Mathematics

Uniform Persistence in Reaction-Diffusion Plankton Models

Shigui Ruan

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 25, Number 1 (1995), 459-470.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1181072295

Digital Object Identifier
doi:10.1216/rmjm/1181072295

Mathematical Reviews number (MathSciNet)
MR1340020

Zentralblatt MATH identifier
0837.35063

Citation

Ruan, Shigui. Uniform Persistence in Reaction-Diffusion Plankton Models. Rocky Mountain J. Math. 25 (1995), no. 1, 459--470. doi:10.1216/rmjm/1181072295. https://projecteuclid.org/euclid.rmjm/1181072295


Export citation

References

  • N. Alikakos, An application of the invariance principle to reaction-diffusion equations, J. Differential Equations 33 (1979), 301-325.
  • G. Butler and P. Waltman, Persistence in dynamical systems, J. Differential Equations 63 (1986), 255-263.
  • R.S. Cantrell, C. Cosner and V. Hutson, Permanence in some diffusive Lotka-Volterra models for three interacting species, Dynamical Systems Appl. 2 (1993), 505-530.
  • G. Caristi, K. Rybakowski and T. Wessolek, Persistence and spatial patterns in a one-predator-two-prey Lotka-Volterra model with diffusion, Ann. Mat. Pura Appl. 161 (1992), 345-377.
  • P. De Mottoni and F. Rothe, Convergence to homogeneous equilibrium state for generalized Volterra-Lotka systems with diffusion, SIAM J. Appl. Math. 37 (1979), 648-663.
  • S. Dunbar, K. Rybakowski and K. Schmitt, Persistence in models of predator-prey populations with diffusion, J. Differential Equations 65 (1986), 117-138.
  • H.I. Freedman and S. Ruan, On reaction-diffusion systems of zooplankton-phytoplankton-nutrient models, Differential Equations Dynam. Systems 2 (1994), 49-64.
  • H.I. Freedman and J. So, Global stability and persistence of simple food chains, Math. Biosci. 76 (1985), 69-86.
  • J.K. Hale, Large diffusivity and asymptotic behavior in parabolic systems, J. Math. Anal. Appl. 118 (1986), 455-466.
  • J.K. Hale and A.S. Somolinos, Competition for fluctuating nutrient, J. Math. Biol. 18 (1983), 255-280.
  • J. K. Hale and P. Waltman, Persistence in infinite dimensional systems, SIAM J. Math. Anal. 20 (1989), 388-395.
  • D. Henry, Geometric theory of semilinear parabolic systems, Lecture Notes Math. 840, Springer-Verlag, New York, 1981.
  • S.B. Hsu and P. Waltman, On a system of reaction-diffusion equations arising from competition in an unstirred chemostat, SIAM J. Appl. Math. 53 (1993), 1026-1044.
  • V. Hutson and W. Moran, Repellers in reaction-diffusion systems, Rocky Mountain J. Math. 17 (1987), 301-314.
  • V. Hutson and K. Schmitt, Permanence and the dynamics of biological systems, Math. Biosci. 111 (1992), 1-71.
  • V.S. Ivlev, Experimental ecology of the feeding of fishes, Yale Univ. Press, New Haven, 1961.
  • Y. Kuang, Global stability and persistence in diffusive food chains, preprint.
  • S.A. Levin and L.A. Segel, An hypothesis for the origin of planktonic patchiness, Nature 259 (1976), 659.
  • P. Mayzaud and S.A. Poulet, The importance of the time factor in the response of zooplankton to varying concentrations of naturally occurring particulate matter, Limnol. Oceanogr. 23 (1978), 1144-1154.
  • M. Mimura, Asymptotic behaviour of a parabolic system related to a planktonic prey and predator model, SIAM J. Appl. Math. 37 (1979), 499-512.
  • A. Okubo, Diffusion and ecological problems: Mathematical models, Springer-Verlag, Berlin, 1980.
  • S. Ruan, Persistence and coexistence in zooplankton-phytoplankton-nutrient models with instantaneous nutrient recycling, J. Math. Biol. 31 (1993), 633-654.
  • --------, The effect of delays on stability and persistence in plankton models, Nonlinear Analysis 24 (1995), 575-585.
  • J.S. Wroblewski and J.G. Richman, The non-linear response of plankton to wind mixing events - implications for survival of larval northern anchovy, J. Plankton Research 9 (1987), 103-123.